Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2005, 7:17 PM EDT for Boone County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 7:17 PM EDT (23:17 UTC)
- Expired
- Jun 28, 2005, 7:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Boone County, KY
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 282317 SVRILN KYC015-282345- /O.NEW.KILN.SV.W.0077.050628T2317Z-050628T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 717 PM EDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN KENTUCKY * UNTIL 745 PM EDT * AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIG BONE...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WALTON... UNION... IN ADDITION...BIG BONE...HUEYS CORNERS...BEAVERLICK...INTERSECTION OF INTERSTATE 71 AND INTERSTATE 75...RICHWOOD AND VERONA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3895 8483 3880 8478 3881 8461 3899 8461 $$
1 follow-up statement
000 WWUS51 KILN 282331 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 730 PM EDT TUE JUN 28 2005 KYC015-282345- /O.CON.KILN.SV.W.0077.000000T0000Z-050628T2345Z/ BOONE KY- 730 PM EDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR SOUTHEASTERN BOONE COUNTY... AT 726 PM EDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH WAS LOCATED NEAR BEAVERLICK...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... UNION AND WALTON. IN ADDITION...BEAVERLICK...VERONA...INTERSECTION OF INTERSTATE 71 AND INTERSTATE 75 AND RICHWOOD ARE NEAR THE PATH OF THIS STORM. LAT...LON 3897 8474 3880 8473 3881 8461 3899 8461 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:31 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 28, 3:31 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... UPPER LEVEL TROUGH AND VORTICITY ACROSS OHIO VALLEY THIS AFTERNOON HAS SPARKED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE TROUGH REMAINS ACROSS OHIO VALLEY THROUGH WEDNESDAY. BEST VORTICITY IN REGION THIS AFTERNOON AND AGAIN WEDNESDAY. WILL KEEP CHANCE OF PRECIPITATION TONIGHT AND WEDNESDAY AND REDUCE CHANCES WEDNESDAY NIGHT BEFORE NEXT FRONT BEGINS TO EFFECT REGION. WILL REMAIN CLOSE TO CURRENT FORECAST TEMPERATURES WHICH ARE HIGHER THAN GUIDANCE. && .LONG TERM (THURSDAY THROUGH TUESDAY)... BUSY WX THIS AFTERNOON. EXTENDED WAS NOT CHANGED MUCH FROM YESTERDAY...HIGH PRESSURE BUILDS IN AFTER THE FRONT MOVES THROUGH LATE THURSDAY. COOLED OVERNIGHT TEMPS FOR THE WEEKEND WITH THE THOUGHT OF MOCLEAR SKIES...AND DRIER CONDITIONS WILL BE IN CONTROL UNTIL THE EARLY PART OF NEXT WEEK WHEN ANOTHER SURFACE FRONT MOVES THROUGH AND STALLS. THINK THAT THE TIMING WILL BE LATER THAN IS CURRENTLY BEING PROGGED...MORE ON TUESDAY...BUT CURRENT INDICATIONS ARE THAT IT COULD START AS EARLY AS MONDAY. DIDNT TRY TO EINSTEIN PRECIP THIS FAR OUT...HAVE 30-40% CHANCE FOR THESE DAYS. FRANKS && .AVIATION (18Z-18Z)... WEAK SHORTWAVE AND MODERATE INSTABILITY ALLOWING FOR CONVECTION TO FIRE THIS AFTERNOON. MVFR BR/HZ WILL OCCUR ONCE AGAIN OVER NIGHT ACROSS ALL SITES. CONVECTION WILL BE POSSIBLE ONCE AGAIN AS A WEAK VORT APPROACHES AND INSTABILITY EXISTS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 4:59 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT TUE JUN 28 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ONE OR TWO STORMS COULD BECOME STRONG ENOUGH TO PRODUCE WIND DAMAGE. IN ADDITION...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 28, 2:12 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 S DUBLIN 40.09N 83.13W
06/28/2005 0.75 INCH FRANKLIN OH AMATEUR RADIO
ON HWY 33
&&Local storm report, Jun 28, 2:35 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 NE LONDON 39.94N 83.37W
06/28/2005 MADISON OH DEPT OF HIGHWAYS
COUPLE OF TREES DOWNED.
&&Local storm report, Jun 28, 3:05 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 N MOUNT STERLING 39.75N 83.27W
06/28/2005 0.75 INCH MADISON OH PUBLIC
ON INTERSTATE 71
&&Local storm report, Jun 28, 3:48 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL SOUTH CHARLESTON 39.82N 83.64W
06/28/2005 1.75 INCH CLARK OH LAW ENFORCEMENT
&&Local storm report, Jun 28, 3:50 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NEWARK 40.07N 82.42W
06/28/2005 LICKING OH EMERGENCY MNGR
PIECE OF ROOF BLOWN OFF BUILDING. CONSTRUCTION TRAILER
FLIPPED ON SIDE.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:48 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.